Triple variational principles for self-adjoint operator functions

Langer, Matthias and Strauss, Michael (2016) Triple variational principles for self-adjoint operator functions. Journal of Functional Analysis, 270 (6). pp. 2019-2047. ISSN 0022-1236

[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (540kB)


For a very general class of unbounded self-adjoint operator function we prove upper bounds for eigenvalues which lie within arbitrary gaps of the essential spectrum. These upper bounds are given by triple variations. Furthermore, we find conditions which imply that a point is in the resolvent set. For norm resolvent continuous operator functions we show that the variational inequality becomes an equality.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Michael Strauss
Date Deposited: 08 Feb 2016 10:30
Last Modified: 02 Jul 2019 20:21

View download statistics for this item

📧 Request an update